I started Tecfidera after 2 1/2 years and Betaseron. I was never able to take more than 1/2 dose of the Betaseron because I felt very drugged, tired and feverish after taking. In addition the increase in body temp seemed to cause Psuedo MS symptoms, so I never knew what was going on.
My first time taking Tec, I had mild flushing, mild gastro just that day. When I increased the dose, it was the same, just the first day. I looked in the mirror feeling warm, and my face was quite red, so I thought ok, this is flushing. Since then, my side effects are were mild.
I am now 3 1/2 months on the drug and have some scary MS symptoms going on. First off, I did have an exacerbation prior to going on the drug in combination with an ovarian cyst, allergies and a sinus infection. Back to now. I have felt a bit off some days. Kind of off balance in my head, but not necessarily noticeable to others, various areas in legs and feet tingling. All subside within the day or sooner. Then a couple of times I became very hot, almost sweating, and then very cold, but had no fever. This was accompanied by shaky hands and body. This also went away within an hour or so?
A few nights ago, while tired and out to eat, I felt like my swallowing was not normal. My mouth became sweater like inside, as well as my teeth and tongue. I was panicking wondering if it was a food allergy or MS? My husband took me to the ER, which was another story in itself. Lets just say, over three hours of waiting, no blood or urine tests done, and by the time the Dr. Finally came in I felt a little better on my own. He diagnosed as a food allergy, gave me , Benedryl, prednisone, and something else. As a fellow Mser you all know how bad exhaustion can be and I was there. I could not sleep in there waiting for Dr. To release me and walked out with my husband as I was what I call scary tired by 2:00 a.m. Will need a new plan for emergencies!
Anyway, I slept in long the next morning and felt ok the next day. I have an appt scheduled with an allergist, and am trying not to trigger anything, but two days after my ER visit, I felt off again. Sore throat am, took airborne and it went away, but could have been acid reflux. Tired...yes, tingly...yes, off balance in my head...yes. But at night after changing positions, I felt the room start to turn, which I grabbed the walls and stopped ( I have gotten good at this, dizzy spells since age 7). It happened twice whenever I tilted my head, so last night I slept upright. Today, still very bobble headed and a bit weaky, tingly. Not sure if this is drug reaction or MS or the fact that I have a new 4 cm cyst, or bad seasonal allergies, drainage etc. I also take synthroid for Hypothyrodism.
I know that is a lot to decode. I am so tired of trying to have a Dr. Look at all of my issues and make a total plan for my health. I am 43, thin, look healthy. I was diagnosed in 2004. I also have tried diet and nutrition, which I think is key, but not sure what is the right cocktail. In general, I do the low fat Swank approach with fruits and veggies, Vit D3, but perhaps there is a food allergy involved?
Anyone else experience so much weirdness on the new drug, or is this more than likely something else?